CFS HERE VOTE IN

Discussion in 'Fibromyalgia Main Forum' started by Islebabe, Feb 26, 2007.

  1. Islebabe

    Islebabe New Member

    Ok I have had CFS/ME since 1998 and the worst of it being from Sept. 2005 until present. In Sept. 06 I developed ulcers and they haven't left and the worst part now is that they are on the outside of my face 2 of them and they are like blisters on your heels after they've popped? But not real big. It has been suggested that I'm having an allergic reaction to a combination of medications. Well I was only put on two btw. April 06 and August 06. The first was Provigil and the second Cymbalta. So since the Cymbalta was the closest to me taking, I went off of it and switched back to Lexapro which I had no problems with before and now I've tapered down to half of a 200 mg Provigil caplet but it's not working, not helping nothing! Who votes for diet here? I applaud all of you for being able to go without sugar, sodas, coffees etc. Please weigh in. I need help, these things itch like there is no tomorrow. This is very important because it's hard for me to eat. anything!~~Imasleephelp
  2. pat460

    pat460 New Member


    Owww, that sounds painful! Have you thought about seeing a dermatologist? That could be serious. Please think about it.

    Take Care, pat460
  3. GigglePoet

    GigglePoet New Member

    HI, I know you are thinking allergies, but have you ever had chickenpox..they can be big ithy blisters like that. I didn't have them until I was 30 years old. Also..it has been medically proven that the culprit that cause's ulcers is called " H-Pilori" hope that is spelt right but check this out with your doctor. I hope they can get this worked out for you friend! and that you feel better real soon!!!

    ~GigglePoet
  4. Islebabe

    Islebabe New Member

    Well do you remember where you researched to find out about Provigil? <sigh> It is so depressing coming off that med!! It's not like tiny blisters started, they were cracks which when I wasn't sick would go away on their own, the dermatologist that I went to said that while the ulcers were in my mouth I was rubbing whether I realized this or not (NOT) the cracks and kept rubbing until I created an allergy on my face. This on my face has not spread. There is one on the right and 1 on the left. Go figure. The one on the right is the worst, in fact it was the size of a dime oh before Christmas. It's not that big any more, however that's due to the fact that Missy Dermatologist gave me a shot in both sores!!! Now I don't wince at shots, but when she gave me the left side shot I grit my teeth together and screamed until she pulled the needle out because she kept it in there for a while. My jerk of an allergist said to go back to the Derm. and have them do a patch test that they would put on my back for 24-48 hours to check for chemical interaction, well I made the appt. then a week later she calls me and says "we don't do that here, he's the allergist, whats his deal?" If it were Chicken Pox I'd have more than two like this, I have had them and full case. It's not shingles I've seen them on the web, never were blisters. They look blisters that you get from your shoes on your heels and then they open and heal (no pun intended).......the left side has pretty much healed, but still itches like the dickens. Doesn't make sense. I've looked at every picture and the only thing since there is no infection in the sores and my blood work was fine, no infection, I believe they are hives. Some friends of mine who own the Northern Virginia Support Group for CFS, said that there are quite a few CFSer's who have sores due to dry mouth and I have dry mouth bad. So I'm a mission once again!!! Blessings~~Imasleephelp (I hate that name) Call me Beauty
  5. suzetal

    suzetal New Member

    IF YOU HAVE FM AND ITCHY SKIN RASHES OR SORES PLEASE READ 12/08/06 07:56 AM

    your skin burn or itch? Do you frequently get rashes that just won’t go away? According to Charles Lapp, M.D., who treats hundreds of people with fibromyalgia syndrome (FMS) at his center in Charlotte, NC, “FMS-related rashes occur in the majority of patients that I see.” Lapp, along with another experienced physician, Daniel Wallace, M.D., of UCLA, offer their clinical advice about the possible causes and potential treatments for your skin-related problems in the October 2006 issue of the Fibromyalgia Network Journal. But first, learn about the research behind these symptoms.

    Research on FMS Skin Sensitivities
    What is it about your skin and its related tissues that make them so sensitive? Studies during the past 20 years may help explain why your skin is such a nagging issue.

    Xavier Caro, M.D., of Northridge, CA, performed most of the early research in this field to show that there was a high concentration of immune-reactive proteins in the area just beneath the surface of the skin.

    He theorized that these proteins had escaped through larger-than-normal pores in the blood vessels supplying the skin, and they could be a source of immunological reactions because the body would view them as “foreign” substances in the skin tissues (i.e., it is not normal for these proteins to pass through the blood vessels).


    Although Caro’s findings point to an immunological disruption in the skin of patients with FMS, they are commonly seen in conditions where the microcirculation (the capillaries and small blood vessels) has undergone changes. In 2004, Haiko Sprott, M.D., of Switzerland, reported that the number of capillaries in the skin of FMS patients were significantly reduced and irregular in shape.


    The amount of blood flow to the peripheral tissues (such as the skin) was substantially reduced as well.

    A Swedish team found a fourfold increase in the number of mast cells in the skin of FMS patients. Mast cells, part of the immune system, are filled with many chemicals such as histamine and cytokines (both can cause painful irritation in the surrounding tissues when released from the mast cells).

    Neurological impulses can cause mast cells to dump their contents (degranulate), eliciting a neuro-immune response. The authors of this study point out that, perplexingly, the mast cells are degranulated in areas where the skin looks “normal.” In other words, the surface of the skin does not convey the immunological, neurological, and blood flow abnormalities that are occurring in the tissues below!


    Taken together, the above findings may help explain why you are often troubled with rashes that are difficult-to-treat. Even if the skin appears normal on the surface, there is a lot going on beneath the surface to fuel your skin irritations and itchy/burning sensations.

    Sue




  6. Islebabe

    Islebabe New Member

    Not real happy about it but must do it. Don't like the depression when I taper it down to go off, I hate that. And it has helped keep me awake. However, on Wadepika.com, it states if you have Mitro Valve Prolapse do not take this drug. I have the same disorder except in my aortic valve. Also, do not take with Anafranil, I take Anafranil (the pharmacist lady said last night "oh no problem"). Also, you cannot take anything that thins the blood with Profigil. Sheesh, why in the hades did they make the dang drug? Is said in rare cases to cause in less common cases : "Back pain; belching; black, tarry stools; decrease in appetite; diarrhea; difficulty having a bowel movement; AND THIS IS THE IMPORTANT STUFF COMING UP: dryness of mouth; dryness of skin; feeling of constant movement of self or surroundings; flushing or redness of skin; heartburn; indigestion; muscle stiffness;AND HERE IS THE CLENCHER!!! FOR ME!!! AND MY PHARMACY MANAGER IS GETTING A SERIOUS PHONE CALL!!

    "sores; ulcers or white spots on lips or in mouth" [WHY DOESN'T THIS FORUM HAVE HIGHLIGHTING AND UNDERLINING!!!]

    ; sour stomach ; stomach discomfort upset or pain; stuffy or runny nose; swelling; tingling, burning, or prickling sensations in the skin; trembling or shaking; unusual bleeding or bruising ; unusual tiredness or weakness; vomiting

    I cannot express to you how mad I am right now. I am so angry I could spit. I'm so glad that I came here to you guys. Thanks you for voting ing!!~~~Beauty/Imasleephelp
  7. Islebabe

    Islebabe New Member

    Thank you for the info on Fibro and the rashes!!
    Ilsebabe
  8. 545

    545 New Member

    I can understand your frustration. I'm tired of deep searches for symptom causes, so I always attribute new symptoms to my body telling that I need a bit more variety in the ways that life sucks.

    But, in all honesty, many drugs have those sorts of side-effects. I'm not sure how much dealing you have with your pharmacy, but the one I go to is very kind and they often go through extra lengths to re-contact my Doctors & insurance companies to get the prescription through (when my insurance initially refused to pay for provigil, they even did some research and referred me to an unrelated pharmacy which had a better price) - although that is the exception, the point is that you want to **remain on these people's nice side**.